ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Solution of the problem of scattering of water waves by a nearly vertical plate

Bharathi, Vijaya L and Chakrabarti, A and Mandal, BN and Banerjee, S (1994) Solution of the problem of scattering of water waves by a nearly vertical plate. In: Journal of the Australian Mathematical Society, Series B, 35 (3). pp. 382-395.

[img] PDF
page-1solution.pdf
Restricted to Registered users only

Download (2797Kb) | Request a copy

Abstract

An approximate solution is determined for the problem of scattering of water waves by a nearly vertical plate, by reducing it to two mixed boundary-value problems (BVP) for Laplace's equation, using perturbation techniques. While the solution of one of these BVP is well-known, the other BVP is reduced to the problem of solving two uncoupled Riemann-Hilbert problems and the complete solution of the problem under consideration up to first-order accuracy is derived with a special assumption for the shape of the plate and a related approximation. Known results involving the reflection and transmission coefficients are reproduced.

Item Type: Journal Article
Additional Information: The copyright of this article belongs to Australian Mathematical Society.
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 14 Nov 2006
Last Modified: 19 Sep 2010 04:30
URI: http://eprints.iisc.ernet.in/id/eprint/8026

Actions (login required)

View Item View Item